a member on here said to take the lamictal in the am?
my gpdoc has on the bottle to take at bedtime...i also referred asking CVS..they said it will maker you tired..she said that her pdoc told her to take it in the am..cuz of bad dreams???is this true i need to know..she also said that shes manic on just 25mgs..i dont get this???
the gpdoc and CVS told me it has to build up in ur systym before you can tell anything??? so i wonder if she's getting a adverse effect..her pdoc is aware of this..and put her on lithiem.....please let me know..thanks james
Yes you would be manic because its not working yet. I would relax a bit because it will take a couple of months to build up to a proper dosage and you will be manic during that time because its not working yet. Lamictal worked for many years for me. I didn't have the problem with it causing mania until years later at a huge dose. Try not to worry yourself. Your psychiatrist can tell the difference between standard mania and medication induced mania but at that dose if you are not on another mood stabilizer you haven't barely gotten to a proper dose yet which starts at 150 mg. As for when to take it, you can ask your psychiatrist but from what I remember as long as its at the same time each day, its up to you. If it makes you tired then take it at night. If it disrupts your sleep then take it in the morning. Or eventually you could divide the dose up but it is usually taken once a day. Speak to your psychiatrist about it more and come to a better conclusion.
Hun, you have to stop analyzing and take the med when your doc said to, it will help you if you give it a chance. .It takes a while to be @ therapeudic dose, you are just starting at 25mgs, and like I've said a few times, it takes a while to get up there enough to help you. You just need to give it a chance. If someone is manic @ 25mgs, it's nothing to do with the drug, the person is just manic. If you listen to everything you hear everywhere, you're not going to take the med. You have to decide whether you are willing to attempt a drug to get well, no one here can hold your hand You have to learn to make decisions on your own, or thrive in the anxiety you are causing in yourself., the choice is yours.
Do you have family that can assist you? If you are afraid you can't make the right decision, you may want to assign a family member to have power of attorney or something similar, so they can talk to your doctor as well, so a good decision can be made. Sometimes when we are mood swinging it's hard to make good decisions on our own. I have a legal document, assigning a friend to make medical decisions in the case I'm too unwell to make treatment issues. It also outlines what treatments I'm willing to go through, like med changes, ECT, and that I can't be put in isolation in the event I am very ill. You might want to discuss that with your family doctor and family memberrs if possible.
In my own experience, three different psychiatrists and several pharmacists have raved about this medication because patients tolerate it very well. I have personally tried it twice. Unfortunately, I did not find it to be effective. I did not suffer any side effects whatsoever. There was definitely no drowsiness. It is not out of the question that I would go back on it yet again. It is a very, very slow process to get to a therapeutic level, but the absence of side effects is a strong draw.
The pharmacist at CVS said you should it at bedtime? And, the doctor said the same thing? Is that right? This is NOT an arbitrary decision made by your doctor. Correct? Well, you could try taking it at bedtime. If you have nightmares, then maybe you will have to take it earlier. If it makes you sleepy, maybe you take it after dinner instead of at bedtime. If it does not make you tired, then you may be able to take it in the morning. This should be completely specific to how you tolerate the medication. Bedtime, evening, or morning depends on sleepiness, nightmares, and/or no effect. I think if you told her you'd prefer to take it in the evening/morning that you could take it in the evening/morning. You could, in fact, insist on taking it when it makes sense to you if there isn't a valid reason to do otherwise. This is all voluntary. It is all at your discretion. Sure, you're dealing with an authority figure. You're also dealing with your one and only body, your one and only life. You get to make the decisions about that until you prove yourself incapable. I don't think being worried or asking questions or procrastinating is surprising. You'll know more after the first few days. Follow your dosing instructions and see how you feel. I'd be very interested to hear if you get sleepy... The meds will build up and after 6-8 weeks or so, you will reach the level where people can get relief. You can go quite a bit higher than that, too. There's a lot of room with Lamictal, so it's a great shot at stability. Good luck.
Just to clear something up. I was the one he's referring to and when I said I was manic on 25mg I also said that I was like that from day 1 so it WASN"T the lamictal that made me that way. Like he said, I am still waitng for my lithium to kick in. As far as something being in therapeutic range, everyone is different. My pdoc said I may only go up to 50mg. There is no set effective dosage for everyone. Some respond (like me) to much lower doses. I think it all has to do with how much each person can tolerate and we also have to take into consideration what other meds people are taking that may be working in conjuction with the lamictal. And I'm sorry but I don't think jimgreg want us to "hold his hand", he's just concerned because it's a new drug for him. We are suppose to be on here as a support team for each other. He's asking questions and we are telling him what our own experiences have been. However I totally agree that everything we read on here is only people's OPINIONS and PERSONAL experiences and we should always remember that when getting feedback.
hey Sorry I forgot to tell you good luck and let me know how last night went! I never have had any side effects either. I was in the worse depression ever before I started this drug then flipped to being happier than I've been in a long time. HOnestly I dont know if its mania or if I'm just not use to truly being happy. I do know in the begining it was mania, but maybe my lithium is finally working. I'm not overspending or fighting with family or friends or anything like that. I honestly think the lamictal is what has kept me from going back into a depression. (I use to rapid cycle, mania never lasted for more than a few days and of coarse the depression was for weeks) so whatever is going on, I am much more happy now and I truly hope it can do the same for you as well!!! Good luck.
Look I agree with you and that makes sense. Everything is within a psychiatrist's discretion. Obviously they have the knowledge of dosages of medications and their specific effect. We can only provide what we believe is supportive advice. As long as a person is honest with their psychiatrist (as everyone is here) then the decision is between them and their psychiatrist. I've only suggested some websites such as "Depression Central" because I know they are accurate (that one has been set up by a mood disorders specialist, albeit one I have no connection with) but obviously everyone's psychiatrists makes the final decision and has greater knowledge. As with everyone I hope everything works out well and keep us posted.
I'm confused. Are you talking about how I said that I was the one he was referring to?? I didn't think that you were directing your post to me. I was simply letting posters know that I have been manic since the first day I took the lamictal so it obviously wasn't what made me manic.
Oh phew, I'm not trying to cause strife! I got a bit more hypo when I went to 250mgs,but my pdoc upped my Seroquel, grrr.. so I'm more mellow then I actually want! He put me on 100mgsXR in the day and 300mgXR at night...
I take 1/2 at A.M., & 1/2 at P.M.
I take my Abilify in the A.M. too, I don't get tired now that my system is regulating. I take my Cymbalta in the A.M. also, but it is a small dose.
At night I have worn myself out physically now so sleep issues are for the most part gone. Honestly though before I was so numb from meds that sleeping was never really an issue.
Now the night-terrors still affect me at times. But getting 100% off of Ambien did help considerably. Blessings Be....Tres
i take lamictal, abilify, lexapro, thyroxine and klonopin in the mornings. i also take abilify three other times/. day and xanax and klonopin as needed. i guess it is whenever the med suits you or whenever it suits you to take it. talk to your pdoc about it anyway. that is the best way to handle it.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.